Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 91, NWS Brownsville, TX

July 16, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 10:16 PM CDT for Hidalgo County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2007, 10:16 PM CDT (03:16 UTC)
Expired
Jul 17, 2007, 12:15 AM CDT
In force
119 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3049 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 170318
FFWBRO
TXC215-170515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1016 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN MANUEL...SAN JUAN...PHARR...
  MISSION...MCALLEN...HIDALGO...EDINBURG...ALAMO...

* UNTIL 1215 AM CDT

* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2609 9833 2602 9807 2670 9808 2674 9829

$$

MARTIN
1 follow-up statement
000 
WGUS74 KBRO 170523
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1219 AM CDT TUE JUL 17 2007

TXC215-170529-
HIDALGO TX-
1219 AM CDT TUE JUL 17 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL HIDALGO COUNTY...

LAT...LON 2609 9833 2602 9807 2670 9808 2674 9829

$$

MARTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:46 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 16, 9:46 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 PM CDT MON JUL 16 2007

.UPDATE...CONVECTION REINTENSIFIED OVER CTL ZONES SO WILL ISSUE A
QUICK UPDATE TO REFLECT CURRENT RDR TRENDS.
&&

.PREV DISCUSSION...ISSUED AT 826 PM CDT MON JUL 16 2007...CONVECTION
CONTINUES TO INITIATE THIS EVENING OVER WRN ZONES AS UPPER LEVEL LOW
PROVIDES SUFFICIENT INSTABILITY/LIFT SO WILL MAINTAIN LOW END CHC
POPS OVERNIGHT. SLOW STORM MTN CREATES POTENTIAL FOR FLASH FLOODING
AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING
FOR ENTIRE CWA. SHORT WAVE EVIDENT ON SATELLITE IMAGERY CURRENTLY
MVG INTO S CTL TX THIS EVENING WILL APPROACH CWA AROUND SUNRISE TUE
AND LIKELY POPS IN FCST TUE REMAIN WARRANTED. RAIN CHANCES WILL
LOWER BY THIS WEEKEND AS UPPER LEVEL LOW SHIFTS FURTHER INLAND.
CURRENT FCST ON TRACK WITH NO UPDATES PLANNED THIS EVENING.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 14 KNOTS
GUSTING TO NEAR 16 KNOTS WITH SEAS SLIGHTLY UNDER 5 FEET WITH A
PERIOD OF 6 SECONDS AT 19 CDT/24 UTC. MODERATE WINDS AND SEAS WILL
CONTINUE TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT
SEVERAL DAYS. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE
ATMOSPHERE WILL LIKELY PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER
THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS DURING THE FORECAST
PERIOD.
&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
THE MAIN AVIATION HAZARD THROUGH THE NEXT 24 HOURS. HOWEVER...EXPECT
VFR CONDITIONS WITH LIGHT TO MODERATE WINDS AND MOSTLY CLOUDY SKIES
AWAY FROM ANY RAIN ACTIVITY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TXZ248>257 THROUGH TUESDAY EVENING.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/66
Hazardous weather outlook, Jul 16, 3:27 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 PM CDT MON JUL 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
327 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW OVER THE WESTERN GULF
COMBINED WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL
INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THROUGH THE
EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE
DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD
OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE
DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL REMAIN OVER THE
REGION AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY EVENING.
THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE ACROSS MOST OF DEEP
SOUTH TEXAS THROUGH THE MIDDLE OF THE WEEK. ALONG WITH THE HEAVY
RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL
AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY.
ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL
BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE
OVER OUR GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH
WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.

In the hours before

Local storm report, Jul 16, 9:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
956 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     FLOOD            10 N EDINBURG           26.44N 98.16W
07/16/2007                   HIDALGO            TX   LAW ENFORCEMENT

            HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOOD WATER UP TO
            HOODS OF CARS ON HIGHWAY 281 NORTH OF FM 490.

0952 PM     FLOOD            5 NE EDINBURG           26.35N 98.11W
07/16/2007                   HIDALGO            TX   LAW ENFORCEMENT

            HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOOD WATER ON FM
            2812 1/4 MILE EAST OF DOOLITTLE ROAD. DEPTH UNKNOWN.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:18 PM CDTFlash Flood WarningBROStarr57 min
Jul 16, 9:19 PM CDTFlash Flood WarningBROHidalgo56 min
Jul 17, 4:32 AM CDTSpecial Marine WarningBRO58 min
Jul 17, 5:45 AM CDTSpecial Marine WarningBRO60 min
Jul 17, 1:26 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more7 hr
Jul 17, 3:36 PM CDTFlash Flood WarningBROZapata84 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.